Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 20, NWS North Platte, NE

April 15, 2005Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2005, 8:54 AM CDT for Thomas County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2005, 8:54 AM CDT (13:54 UTC)
Expired
Apr 15, 2005, 9:49 AM CDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Thomas County, NE

The radar

The North Platte radar (KLNX), 11 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 151355
SVRLBF
NEC171-151445-
/O.NEW.KLBF.SV.W.0020.050415T1354Z-050415T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 AM CDT FRI APR 15 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 945 AM CDT

* AT 749 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES WEST OF THEDFORD...OR ABOUT 10 MILES
  SOUTHEAST OF MULLEN...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF THEDFORD BY 925 AM CDT

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN SOPUTHWEST HOOKER 
COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 151418
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 AM CDT FRI APR 15 2005

NEC171-151445-
/O.CON.KLBF.SV.W.0020.000000T0000Z-050415T1445Z/
THOMAS NE-
917 AM CDT FRI APR 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM CDT FOR
WESTERN THOMAS COUNTY...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 11 MILES WEST OF THEDFORD...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF THEDFORD BY 930 AM CDT

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 7 MILES SOUTH OF SENECA 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052

$$

JWS
000 
WWUS53 KLBF 151449
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 AM CDT FRI APR 15 2005

NEC171-151457-
/O.EXP.KLBF.SV.W.0020.000000T0000Z-050415T1445Z/
THOMAS NE-
947 AM CDT FRI APR 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN THOMAS COUNTY EXPIRES
AT 945 AM CDT...

AT 946 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. 
HOWEVER...STRONG THUNDERSTORMS CAN STILL BE EXPECTED ACROSS THOMAS 
COUNTY THROUGH 1030 AM CDT...AND MAY PRODUCE SMALL HAIL AND BRIEF 
HEAVY RAIN.

REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY 
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:22 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 15, 4:22 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 AM CDT FRI APR 15 2005

...FORECAST FOCUS IS MAINLY CONVECTION CHANCE AND TEMPS THROUGH THE
WEEKEND...

.DISCUSSION...
SMALL AREA OF -TRW MOVING ACROSS WEST CENTRAL NEBRASKA ATTM. THEY
ARE IN THE DYING STAGES AND EXPECT THIS TREND TO CONTINUE WITH MOST
OF THE CWA RECEIVING NO PRECIP THIS MORNING. PRECIP ASSOCIATED WITH
WEAK TROF WHICH LIES ACROSS THE FORECAST AREA THIS MORNING. DISTINCT
BOUNDARY WITH 10 TO 15 DEGREE DIFFERENCE WITH DEW POINTS. AS FOR
TODAY GOING TO BE PLEASANT AS LOW CLOUDS WHICH HAVE PLAGUED THE
REGION THE LAST COUPLE OF MORNINGS NOT AROUND.

TROF STALLS ACROSS THE EASTERN FORECAST AREA AND WILL BE THE FOCUS
POINT TONIGHT THROUGH SATURDAY FOR THUNDERSTORMS. MODELS IN GOOD
AGREEMENT OF THE EXISTENCE OF A BOUNDARY BUT THE PLACEMENT IS NOT
SO GOOD. MOISTURE LIMITED...ESPECIALLY TODAY AND AS A RESULT THE
SURFACE BASED CAPE NOT THAT HIGH. HOWEVER WITH THE BOUNDARY IN
PLACE...DO EXPECT ISOLATED THUNDERSTORMS TO DEVELOP MAINLY IN THE
LATE EVENING HOURS AND WILL LIKELY CONTINUE OVERNIGHT WITH THE AID
OF THE LOW LEVEL JET. SEVERE WEATHER IS POSSIBLE HOWEVER LIMITED
INSTABILITY WILL LIKELY KEEP ONLY A FEW CELLS REACHING SEVERE
HAIL/WIND LIMITS.

TROF FINALLY GETS KICK TO THE EAST BY THE END OF THE WEEKEND WITH
DRY CONDITIONS AND WARMER TEMPS DEVELOPING. EXTENDED FORECAST HAS
ANOTHER SYSTEM MOVING IN MID WEEK...HOWEVER LATEST RUN TRENDING
SLOW...BUT DID NOT MAKE MAJOR CHANGES YET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK/JMC
Hazardous weather outlook, Apr 15, 8:49 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 AM CDT FRI APR 15 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-152030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
849 AM CDT FRI APR 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH NOONTIME CDT. THE
CONVECTION WILL BE ELEVATED WITH HIGH BASES AND DEVELOP IN AREAS
NORTH OF A LINE FROM ARTHUR IN ARTHUR COUNTY...TO BURWELL IN GARFIELD
COUNTY. THEN DURING THE AFTERNOON THE AREA OF LIFT WILL SHIFT
SOUTHEAST THROUGH THE REMAINDER OF THE OUTLOOK AREA. THE
THUNDERSTORMS THAT DEVELOP TO SEVERE LIMITS WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT. THEN QUIET
WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON WHEN ANOTHER SYSTEM MOVES
THROUGH. AFTER THAT...THERE IS A POSSIBILITY OF THUNDERSTORMS UNTIL
AFTER MID WEEK. ALTHOUGH HAIL AND GUSTY WIND ARE EXPECTED...SEVERE
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTH THROUGH 1 PM CDT THEN
IN THE SOUTHEAST AND CENTRAL DURING THE AFTERNOON AND EVENING.

KECK

In the hours before

Local storm report, Apr 15, 8:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 AM CDT FRI APR 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             25 SW MULLEN            41.79N 101.39W
04/15/2005  1.00 INCH        HOOKER             NE   PUBLIC

&&

CDH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:01 AM CDTSevere Thunderstorm WarningLBFHooker61 min
Apr 15, 9:30 AM CDTSevere Thunderstorm WarningLBFCherry61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.